Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 8, NWS Raleigh, NC

February 26, 2013Hoke County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 26, 2013, 6:43 PM EST for Hoke County, Scotland County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2013, 6:43 PM EST (23:43 UTC)
Expired
Feb 26, 2013, 7:30 PM EST
In force
47 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 107 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 657 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
657 m²/s²
0-3 km storm-relative helicity
835 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WUUS52 KRAH 262343
SVRRAH
NCC093-165-270030-
/O.NEW.KRAH.SV.W.0008.130226T2343Z-130227T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EST TUE FEB 26 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EST

* AT 639 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTH OF LAURINBURG...MOVING NORTHEAST 
AT 30 MPH. WINDS IN EXCESS OF 58 MPH ARE   LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  EAST LAURINBURG...LAURINBURG...
  ANTIOCH...
  RAEFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3472 7957 3517 7915 3517 7912 3518 7911
      3513 7911 3509 7909 3505 7909 3495 7903
      3483 7919 3483 7934 3482 7935 3477 7933
      3463 7947
TIME...MOT...LOC 2343Z 225DEG 28KT 3469 7944

$$

77
2 follow-up statements
012 
WWUS52 KRAH 270011
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EST TUE FEB 26 2013

NCC165-270018-
/O.CAN.KRAH.SV.W.0008.000000T0000Z-130227T0030Z/
SCOTLAND NC-
711 PM EST TUE FEB 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTLAND COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF SCOTLAND 
COUNTY. THUS.. THE WARNING IS NO LONGER IN EFFECT FOR SCOTLAND 
COUNTY.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

LAT...LON 3483 7931 3501 7925 3513 7911 3508 7909
      3505 7909 3495 7903 3483 7919
TIME...MOT...LOC 0008Z 229DEG 40KT 3491 7917

$$

NCC093-270030-
/O.CON.KRAH.SV.W.0008.000000T0000Z-130227T0030Z/
HOKE NC-
711 PM EST TUE FEB 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST
FOR SOUTHEASTERN HOKE COUNTY...

AT 703 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ANTIOCH...OR NEAR RED SPRINGS...MOVING NORTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SILVER CITY AND
ROCKFISH.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS CLUSTER OF STORMS HAS A HISTORY OF PRODUCING SOME WIND DAMAGE 
NEAR FLORENCE... SOUTH CAROLINA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

LAT...LON 3483 7931 3501 7925 3513 7911 3508 7909
      3505 7909 3495 7903 3483 7919
TIME...MOT...LOC 0008Z 229DEG 40KT 3491 7917

$$

77
482 
WWUS52 KRAH 270029
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EST TUE FEB 26 2013

NCC093-270039-
/O.EXP.KRAH.SV.W.0008.000000T0000Z-130227T0030Z/
HOKE NC-
729 PM EST TUE FEB 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOKE COUNTY
EXPIRES AT 730 PM EST...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF HOKE COUNTY. 
THUS.. THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

LAT...LON 3483 7931 3501 7925 3513 7911 3508 7909
      3505 7909 3495 7903 3483 7919
TIME...MOT...LOC 0029Z 229DEG 40KT 3506 7895

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:41 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Feb 26, 3:41 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EST TUE FEB 26 2013

.SYNOPSIS...
A POTENT UPPER LEVEL LOW AND ATTENDANT SURFACE LOW WILL TRACK
NORTHEAST INTO THE OHIO VALLEY THIS AFTERNOON...WHILE A SECONDARY
LOW PRESSURE SYSTEM TRACKS NORTHEAST ALONG THE CAROLINA COAST. AN
ASSOCIATED COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA LATE
TONIGHT AND WEDNESDAY MORNING AS THE SECONDARY LOW TRACKS
NORTHEAST ALONG THE MID ATLANTIC COAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM TUESDAY...

OVERVIEW:
A POTENT VERTICALLY STACKED LOW OVER MO/IL AT 19Z WILL TRACK
NORTHEAST INTO THE OH VALLEY THROUGH TONIGHT...WHILE A SECONDARY LOW
WHICH HAS RECENTLY DEVELOPED UPSTREAM OVER GA/SC TRACKS NORTHEAST
THROUGH EASTERN NC THIS EVENING...AND ALONG THE MID-ATLANTIC COAST
TONIGHT.

REST OF TODAY:
WIDESPREAD MODERATE RAIN AIDED BY A 50-60 KT SOUTHEASTERLY LLJ OFF
THE ATLANTIC HAS STEADILY WANED FROM SW-NE ACROSS CENTRAL NC THIS
AFTERNOON AS LOW-LEVEL FLOW VEERS TO THE SOUTHWEST...CUTTING OFF THE
ATLANTIC MOISTURE FEED AND ENDING STRONG LOW-LEVEL WARM ADVECTION/
ISENTROPIC LIFT. SFC ANALYSIS INDICATED A SECONDARY SFC LOW OVER
SOUTHERN SC AT 20Z...WITH A NARROW WARM SECTOR IN FAR NORTHEAST SC
AND FAR SOUTHEAST NC. ALTHOUGH LITTLE IF ANY DEVELOPMENT HAS
OCCURRED UPSTREAM IN THE WARM SECTOR...ELEVATED SHOWER ACTIVITY HAS
DEVELOPED OVER WESTERN PORTIONS OF THE CAROLINAS IN THE PAST FEW
HOURS IN ASSOC/W A COLD FRONT ALOFT...AND AT THE LEADING EDGE OF
SLIGHTLY STEEPER MID-LEVEL LAPSE RATES WHERE MARGINAL MUCAPE IS
PRESENT PER LATEST SPC MESOANALYSIS. IF THE COLD FRONT ALOFT AND
SLIGHTLY STEEPER MID-LEVEL LAPSE RATES PROGRESS INTO EASTERN
PORTIONS OF THE STATE AT THE RIGHT TIME...I.E. COINCIDENT WITH THE
BRIEF/NARROW WARM SECTOR SPREADING NORTHEAST FROM FLORENCE SC INTO
EASTERN NC...IT IS POSSIBLE THAT SOME RENEWED CONVECTIVE DEVELOPMENT
COULD OCCUR BETWEEN 21-00Z. IF THAT IS THE CASE...AND IF ANY ROBUST
UPDRAFTS CAN DEVELOP...THEN AN ISOLD SEVERE STORM COULD NOT BE RULED
OUT GIVEN THE MAGNITUDE OF DEEP LAYER SHEAR. LOW-LEVEL SHEAR
PROFILES ARE BECOMING INCREASINGLY UNIDIRECTIONAL THIS AFT/EVE...
STRAIGHTENING HODOGRAPHS IN THE LOWEST 1 KM AND REDUCING THE
POTENTIAL FOR LOW-LEVEL ROTATION W/ANY ROBUST CONVECTION (IF ANY
DEVELOPS). ALTHOUGH LOCALLY ENHANCED 0-1 SRH CAN BE EXPECTED IN
VICINITY OF THE BAROCLINIC ZONE AND IN ADVANCE OF THE SFC LOW WHERE
BACKED SFC FLOW WILL BE PRESENT...THE AREA THIS WOULD OCCUR (AND
POTENTIALLY COINCIDE WITH THE COLD FRONT ALOFT) WOULD MOST LIKELY BE
EAST OF THE WFO RAH CWA. WITH THE ABOVE IN MIND...WILL INDICATE
PRECIP CHANCES ENDING FROM SW-NE IN NORTHEAST COASTAL PLAIN AND
NORTHERN PIEDMONT BY 23Z...WITH A SLIGHT CHANCE OF SHOWERS OR AN
ISOLD STORM IN THE SOUTHEAST COASTAL PLAIN.

TONIGHT:
EXPECT DRY CONDITIONS OVERNIGHT IN THE WAKE OF THE CFA...ASIDE
PERHAPS FROM DRIZZLE IN THE LINGERING COLD AIR DAMMING WEDGE.
CHALLENGING TEMPERATURE FORECAST. TEMPS ARE EXPECTED TO RANGE FROM
THE UPPER 30S AT INT/GSO TO LOWER/MID 50S ALONG THE HWY 1 CORRIDOR
TO THE MID 60S IN THE FAR SE COASTAL PLAIN THIS AFT. AS THE
AFOREMENTIONED SFC LOW PROGRESSES THROUGH EASTERN NC...LOW-LEVEL
FLOW WILL BACK TO THE N/NW AND SHOULD ALLOW THE WEDGE TO ADVECT BACK
EAST THIS EVENING...WITH TEMPS FALLING FROM WEST-EAST OVERNIGHT. THE
PRIMARY FCST PROBLEM WILL BE ASSOC/W A TIGHTENING PRESSURE GRADIENT
AND IMPETUS FOR SOUTHWEST SFC FLOW OVERNIGHT...WHICH COULD
POTENTIALLY ADVECT A DRIER UPSTREAM AIRMASS INTO PORTIONS OF CENTRAL
NC AND HELP ERODE THE WEDGE BETWEEN MIDNIGHT-SUNRISE. EXPECT THAT
THE CAD WEDGE AND ASSOCIATED MESO-HIGH WILL DELAY THE TIGHTENING
PRESSURE GRADIENT AND ALLOW THE WEDGE TO HOLD IN MOST LOCATIONS.
GIVEN CLEARING ALOFT IN THE PRESENCE OF A SATURATED SFC AIRMASS...
EXPECT A POTENTIAL FOR WIDESPREAD DENSE FOG OVERNIGHT... UNLESS THE
AFOREMENTIONED SOUTHWEST BREEZE DEVELOPS AND ADVECTS A DRIER AIRMASS
INTO THE AREA. WILL INDICATE LOWS RANGING FROM THE MID/UPPER 30S FAR
NW TO MID/UPPER 40S FAR SE. -VINCENT

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 1245 PM TUESDAY...

DRY AND MILD WSW FLOW IS EXPECTED TO BRING PARTLY TO MOSTLY SUNNY
SKIES ACROSS OUR REGION WEDNESDAY. BREEZY CONDITIONS WITH SW WINDS
10-20 MPH WITH GUSTS TO 25 MPH. HIGHS 60-65 EXCEPT UPPER 50S NW.

WEDNESDAY NIGHT AND THURSDAY... EXPECT THE MEAN FLOW TO BECOME MORE
WESTERLY TO NORTHWESTERLY... AND INCREASE ESPECIALLY THURSDAY. THIS
WILL BRING PROGRESSIVELY COOLER TEMPS TO OUR REGION. AN UPPER LEVEL
DISTURBANCE SHOULD BRING AN INCREASE IN CLOUDINESS WEDNESDAY
NIGHT...THEN DECREASING CLOUDINESS THURSDAY AS STRONG DAA/CAA ARRIVE
FROM THE NW. A MOISTURE STARVED COLD FRONT IS EXPECTED TO PUSH
THROUGH OUR REGION OVERNIGHT... WITH ONLY A FEW SPRINKLES EXPECTED.

VARIABLY CLOUDY SKIES WEDNESDAY NIGHT WITH WESTERLY WINDS 5-15 MPH.
LOWS 35-40. VARIABLY CLOUDY BECOMING PARTLY TO MOSTLY SUNNY THURSDAY
AFTERNOON. WINDY AND CHILLIER. NW WINDS 15-25 MPH WITH GUSTS TO
30-35 MPH. HIGHS 50-60 NW TO SE. MOSTLY CLEAR AND CHILLY THURSDAY
NIGHT. LOWS 30-35.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 1245 PM TUESDAY...

COLDER... AND WATCHING WINTER WEATHER POTENTIAL THIS WEEKEND THROUGH
NEXT WEEK.

WE CONTINUE TO PREFER THE EUROPEAN GUIDANCE PER HPC VERIFICATION OF
THE MID/UPPER FLOW PATTERN EXPECTED THIS WEEKEND INTO NEXT WEEK. THE
LOCAL SPECIFIC DETAILS SUCH AS HONING IN ON EXACTLY THE
STRENGTH/POSITION/TIMING OF POTENTIAL SYSTEMS THAT DIRECTLY AFFECT
OUR REGION REMAINS PROBLEMATIC.

THE GENERAL PATTERN FOR OUR REGION WILL BE FOR PROGRESSIVELY COLDER
TEMPERATURES AND THE POTENTIAL FOR A COUPLE OF SYSTEMS (EITHER
NUISANCE OR OTHERWISE)... ONE THIS WEEKEND... AND ANOTHER NEXT TUE
NIGHT OR WED. THE LATTER OF THE TWO LOOK MORE PROBLEMATIC... WITH
THE CURRENT TRACK/STRENGTH ADVERTISED BY THE LAST 2-3 RUNS OF THE
OPERATIONAL EUROPEAN SUPPORTIVE OF A WINTER STORM POTENTIAL. THIS
IS ESPECIALLY TRUE GIVEN THE EXPECTED DRY COLD AIR IN PLACE BEFORE
THE SYSTEM COURTESY OF COLD SURFACE HIGH PRESSURE LOCATED IN A
FAVORABLE POSITION AND OF FORECAST FAVORABLE STRENGTH TO DELIVER
CAA/DAA INTO OUR PIEDMONT DAMMING REGION... ALTHOUGH AGAIN
PROGRESSIVELY MOVES OFFSHORE AS THE FORECAST PRECIPITATION ARRIVES.
WE WILL NOT CARRY PRECIPITATION CHANCES NOW OUT DAYS 6-7 AS DETAILS
WITH ANY SYSTEM THIS FAR OUT CAN NOT BE IRONED OUT.

THE POSSIBLE WINTER TYPE SYSTEM THIS WEEKEND APPEARS TO BE LOOKING
MORE AND MORE INTERESTING BY THE MODEL RUN. THE LATEST GFS SUGGESTS
A MID/UPPER LEVEL "CUT OFF" LOW PRESSURE PROGRESSIVELY DIVING ESE
INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS SAT-SUN... THEN
NE OVER NC SUNDAY AND SUNDAY NIGHT. WHILE THIS SOLUTION HAS SOME
SUPPORT FROM THE LATEST NAM AND EC... THOSE OPERATIONAL MODELS ARE
WEAKER AND NORTHWARD WITH THE PLACEMENT OF THE MID/UPPER LOW TRACK
CLOSER TO THE NC/VA BORDER... UNFAVORABLE SOLUTIONS FOR A
SIGNIFICANT WINTER EVENT. GIVEN THE CONTINUED UNCERTAINTY... WE LIKE
THE CURRENT LOW CHANCE POP FOR RAIN/SNOW SHOWERS AS CURRENTLY
ADVERTISED FOR SAT NIGHT AND SUNDAY... WITH AT LEAST TRENDS
SUGGESTING MORE IN THE WAY OF WINTERY WEATHER POTENTIAL FOR THIS
EVENT. MUCH MORE ON THIS POTENTIAL DURING THE COMING DAYS.

SENSIBLE WEATHER...

FRIDAY... PARTLY SUNNY WITH HIGHS 50-55.
SATURDAY... MOSTLY CLOUDY. A CHANCE OF SHOWERS. POSSIBLY SNOW
SHOWERS ESPECIALLY WEST AND NORTH. LOWS 28-33. HIGHS 38-48.
SUNDAY... A CHANCE OF RAIN OR SNOW SHOWERS... LOWS IN THE 30S. HIGHS
IN THE UPPER 30S AND 40S.
MONDAY... MOSTLY CLEAR. LOWS IN THE MID 20S. HIGHS 45-50.
TUESDAY... INCREASING CLOUDINESS. LOWS IN THE 20S. HIGHS IN THE 40S
TO LOWER 50S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 100 PM TUESDAY...

24-HR TAF PERIOD:
EXPECT IFR/LIFR CONDITIONS TO PREVAIL AT ALL TERMINALS THIS AFT/EVE
INTO AT LEAST PORTIONS OF TONIGHT...IN ASSOC/W A COLD AIR DAMMING
WEDGE IN PLACE ACROSS CENTRAL NC. SOUTHEASTERLY LLWS WILL REMAIN IN
PLACE FOR SEVERAL MORE HOURS (THROUGH ~21Z)...BEFORE LOW-LEVEL WINDS
UNDERGO SOME WEAKENING AND VEER TO THE SOUTHWEST. A BRIEF
IMPROVEMENT TO MVFR WITH BREEZY SOUTHERLY WINDS AND A CHANCE FOR
SHOWERS/STORMS WILL BE POSSIBLE AT THE FAY TERMINAL BETWEEN 20-00Z.
OVERNIGHT...DRYING ALOFT IN THE PRESENCE OF A LINGERING COLD AIR
DAMMING WEDGE COULD RESULT IN WIDESPREAD DENSE FOG AND LIFR/VLIFR
CONDITIONS...THOUGH IT IS ALSO POSSIBLE THAT A TIGHTENING PRESSURE
GRADIENT OVER THE SOUTHEAST AND CAROLINAS WILL RESULT IN A
SOUTHWESTERLY BREEZE THAT WILL GRADUALLY ERODE THE COLD AIR DAMMING
WEDGE FROM SE-NE WITH IMPROVING CONDITIONS BETWEEN 06-12Z WED
MORNING. AT THIS TIME... PREFER TO ERR ON THE SIDE OF CAUTION AND GO
WITH A MORE CLIMATOLOGICAL FORECAST...INDICATING IFR/LIFR CONDITIONS
PERSISTING TONIGHT. REGARDLESS...EXPECT CONDITIONS TO IMPROVE
QUICKLY BETWEEN 12-16Z WED IN ASSOC/W BREEZY SOUTHWEST FLOW...WITH
VFR CONDITIONS RETURNING BY MID/LATE MORNING TO EARLY WED AFTERNOON.

LOOKING AHEAD:
EXPECT VFR CONDITIONS TO PREVAIL WEDNESDAY INTO THIS WEEKEND...
THOUGH PERIODIC MVFR CEILINGS AND SHOWER ACTIVITY CANNOT BE RULED
OUT...ESPECIALLY SAT NIGHT INTO SUN. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...VINCENT
Hazardous weather outlook, Feb 26, 1:41 PM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
141 PM EST TUE FEB 26 2013

NCZ007>011-021>028-038>043-073>077-083>086-271845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
SCOTLAND-HOKE-
141 PM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ078-088-089-271845-
WAYNE-CUMBERLAND-SAMPSON-
141 PM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A DEVELOPING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ALONG A
STATIONARY FRONT OVER EASTERN NORTH CAROLINA THIS AFTERNOON AND
EVENING. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...
PRIMARILY IN SAMPSON COUNTY. HOWEVER...THE BEST CHANCE OF AN
ISOLATED SEVERE THUNDERSTORM IS EXPECTED TO REMAIN SOUTHEAST ALONG
THE NORTH CAROLINA COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Feb 26, 6:18 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EST TUE FEB 26 2013

NCZ075-077-086-088-270000-
CUMBERLAND-HARNETT-HOKE-MOORE-
618 PM EST TUE FEB 26 2013

...A BAND OF HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL
MOVE ACROSS HARNETT... SOUTHEAST MOORE... NORTHWEST CUMBERLAND AND
HOKE COUNTIES THROUGH 700 PM EST...

AT 615 PM EST...DOPPLER RADAR INDICATED HEAVY SHOWERS AND ISOLATED
STRONG THUNDERSTORMS OVER BOWMORE...OR ABOUT 5 MILES WEST OF
RAEFORD...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE POPE AFB...PINEVIEW...
AND...TIMBERLAKE...SEMINOLE...LILLINGTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3492 7935 3494 7935 3501 7942 3556 7892
      3544 7861 3540 7860 3487 7928
TIME...MOT...LOC 2315Z 217DEG 35KT 3501 7928

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 5:01 AM ESTFreezing Rain AdvisoryRAHDavidson, Forsyth, Guilford5 hr
Feb 26, 6:18 PM ESTSpecial Weather StatementRAHHarnett, Hoke42 min
Feb 26, 6:59 PM ESTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.